Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Wichita, KS

April 15, 20124 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 15, 2012, 1:29 AM CDT for 4 counties in Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2012, 1:29 AM CDT (06:29 UTC)
Expired
Apr 15, 2012, 2:15 AM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:24 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2195 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
5.9
Supercell composite
19.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WUUS53 KICT 150629
SVRICT
KSC079-155-173-191-150715-
/O.NEW.KICT.SV.W.0055.120415T0629Z-120415T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
129 AM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 126 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES SOUTH OF HAVEN TO CHENEY TO NORWICH...
  AND MOVING NORTHEAST AT 70 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
           BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
           MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...NEWTON...VIOLA...MOUNT HOPE...ANDALE...
  CLEARWATER...GODDARD...COLWICH...HALSTEAD...MULVANE...HAYSVILLE...
  WICHITA MID CONTINENT AIRPORT...WEST WICHITA...DERBY...SEDGWICK...
  SOUTH WICHITA...MAIZE...MCCONNELL AIR FORCE BASE...EAST WICHITA AND
  VALLEY CENTER.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 32 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 9780 3797 9770 3811 9715 3748 9716
      3740 9781
TIME...MOT...LOC 0628Z 225DEG 68KT 3784 9775 3767 9773
          3750 9781

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70 MPH

$$

DARMOFAL
2 follow-up statements
230 
WWUS53 KICT 150647
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
147 AM CDT SUN APR 15 2012

KSC079-155-173-191-150715-
/O.CON.KICT.SV.W.0055.000000T0000Z-120415T0715Z/
SUMNER KS-SEDGWICK KS-RENO KS-HARVEY KS-
147 AM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HARVEY...SOUTHEASTERN RENO...SEDGWICK AND NORTHWESTERN SUMNER
COUNTIES UNTIL 215 AM CDT...

AT 145 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM HALSTEAD TO GODDARD TO NORWICH...AND MOVING
NORTHEAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...GODDARD...SEDGWICK...VIOLA...MAIZE...
CLEARWATER...VALLEY CENTER...WEST WICHITA...HAYSVILLE...MULVANE...
WICHITA MID CONTINENT AIRPORT...DERBY...SOUTH WICHITA...MCCONNELL AIR
FORCE BASE...PARK CITY...EAST WICHITA...NORTHEAST WICHITA...LAKE
AFTON AND NEWTON AIRPORT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 33 AND 53.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 9780 3797 9770 3811 9715 3748 9716
      3740 9781
TIME...MOT...LOC 0647Z 226DEG 66KT 3804 9745 3773 9754
          3744 9776

HAIL...<.75IN
WIND...60 MPH

$$

DARMOFAL
034 
WWUS53 KICT 150711
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
211 AM CDT SUN APR 15 2012

KSC079-155-173-191-150721-
/O.EXP.KICT.SV.W.0055.000000T0000Z-120415T0715Z/
SUMNER KS-SEDGWICK KS-RENO KS-HARVEY KS-
211 AM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARVEY...SOUTHEASTERN
RENO...SEDGWICK AND NORTHWESTERN SUMNER COUNTIES WILL EXPIRE AT 215
AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 6 AM CDT.

LAT...LON 3778 9780 3797 9770 3811 9715 3748 9716
      3740 9781
TIME...MOT...LOC 0711Z 226DEG 66KT 3835 9705 3804 9714
          3775 9736

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:10 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 15, 12:10 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1210 AM CDT SUN APR 15 2012

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

STRONG-SEVERE THUNDERSTORMS WILL BE IN THE VICINITY OF KSLN AND
MOVING INTO KHUT/KICT SHORTLY AFTER START OF FORECAST. DRYLINE WILL
BE MOVING ACROSS MOST OF THE AREA THROUGH DAYBREAK. IFR
CONDITIONS...HAIL AND 50KT+ WINDS WILL BE BRIEFLY POSSIBLE WITH
ANY OF THE SEVERE STORMS. VERY GUSTY SOUTHWEST WINDS ANTICIPATED
BEHIND DRYLINE. SOME VFR CLOUDS IN WRAP AROUND POSSIBLE AT
KRSL/KSLN SUN AFTERNOON. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 632 PM CDT SAT APR 14 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

CONVECTIVE TRENDS WILL BE THE MAIN ISSUE...WITH STRONG-SEVERE
THUNDERSTORMS IN THE VICINITY OF KSLN AND NOT TOO FAR FROM KHUT AT
START OF FORECAST. WILL CONTINUE WITH VCTS AT KRSL/KICT...AS
TIMING OF STORMS IS A BIT UNCLEAR AND IMPACT IF INCLUDED WOULD BE
SIGNIFICANT. 00-06 UTC WILL LIKELY BE THE MOST ACTIVE AT
KHUT/KICT/KSLN. WITH DRYLINE REMAINING WELL WEST OF THE
AREA...STORMS MAY CONTINUE TO REGENERATE THROUGHOUT THE EVENING. IFR
CONDITIONS...LARGE HAIL AND 50KT+ WINDS WILL BE BRIEFLY POSSIBLE
WITH ANY OF THE SEVERE STORMS. ANTICIPATE DRYLINE SHOULD ENTER THE
AREA AROUND 0700 UTC AND NOT EXIT SOUTHEAST KS UNTIL AFTER 1200
UTC. VERY GUSTY SOUTHWEST WINDS ANTICIPATED BEHIND DRYLINE.
-HOWERTON

PREV DISCUSSION... /ISSUED 333 PM CDT SAT APR 14 2012/

DISCUSSION...

MAIN FORECAST CONCERN: THIS EVENING AND TONIGHT WILL BE THE MOST
CONCERNING PORTION OF THE FORECAST WITH AMPLIFIED SEVERE THREAT FOR
THE COUNTY WARNING AREA. OTHERWISE...THE ISSUES INCLUDE THE POPS FOR
SUNDAY INTO MONDAY WITH THE LOW PUSHING OUT OF THE AREA AND ANY
POTENTIAL WRAP AROUND.

TONIGHT:
DRYLINE WILL BE EVEN SLOWER TO MOVE ACROSS THE AREA...MOST LIKELY
LATER TONIGHT. HOWEVER CONSIDERABLE INSTABILITY/SHEAR ALREADY IN
PLACE...WITH ISOLATED SEVERE STORMS JUST WEST OF AREA AT THIS
TIME. BELIEVE CONDITIONS ARE SUFFICIENT FOR THESE TO CONTINUE AS
THEY MOVE EAST...WITH WITH SOUTHERN SECTIONS LIKELY HAVING BETTER
INSTABILITY THROUGH SUNSET. GIVEN HODOGRAPHS...SUPERCELLS WITH
TORNADIC POTENTIAL WILL EXIST...WELL INTO THE EVENING. DRYLINE
SHOULD SWEEP ACROSS THE AREA DURING MIDDLE OF THE NIGHT.
TEMPERATURES WILL LIKELY REMAIN QUASI STEADY AHEAD OF THE DRYLINE
GIVEN THE LOW LEVEL MOISTURE AND GRADIENT WINDS. -HOWERTON

SUNDAY:
BETTER ALIGNMENT OF THE SURFACE AND UPPER LEVEL TROUGH WHICH WILL
CONTINUE TO PUSH OFF TO THE NORTHEAST ON SUNDAY. A COLD FRONT WITH
THIS SYSTEM IS ANTICIPATED TO SLIDE THROUGH CENTRAL KANSAS FIRST
THEN THROUGH THE REST OF SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH
THE DAY. THERE IS CONCERN OF STRONG WINDS AHEAD OF AND BEHIND
FRONTAL PASSAGE WITH SUSTAINED SPEEDS JUST SHY OF WIND ADVISORY
CRITERIA BASED ON CURRENT TRENDS. DECIDED AGAINST ISSUING ANY WIND
HEADLINES RIGHT NOW...BUT THE NEXT FORECAST MAY DECIDE TO GO FORWARD
WITH IT. THERE MAY BE LINGERING SHOWERS AND THUNDERSTORMS WITH THE
EXITING LOW WHICH WILL CONTINUE INTO THE MORNING AND AFTERNOON HOURS
IN SOUTHEAST KANSAS...BUT SEVERE POTENTIAL DOES NOT APPEAR TO BE
HIGH WITH THE MAJOR SOURCES OF INSTABILITY DIMINISHING. DID DECREASE
THE POPS SUNDAY EVENING AND NIGHT AS THE PROGRESSION OF THE SYSTEM
APPEARS TO BE MUCH QUICKER THAN PREVIOUSLY ANTICIPATED.

MONDAY:
A SECONDARY WAVE APPEARS TO BE ASSOCIATED WITH THE UPPER LEVEL AT
500MB THAT WILL SLIDE THROUGH ON MONDAY...YET HIGH PRESSURE AT THE
SURFACE TO 850MB. THERE MAY BE A FEW SHOWERS ASSOCIATED WITH THIS
WAVE PARTICULARLY IN CENTRAL AND POTENTIALLY SOUTH CENTRAL KANSAS.
PV DOES INDICATE A PIECE ENERGY MOVING WITH THIS SYSTEM...HOWEVER
MODELS VARY IN LOCATION AND DEVELOPMENT OF ANY PRECIPITATION. THUS
DECIDED TO WAIT ON CHANCES FOR NOW.

TUESDAY TO SATURDAY:
THE NEXT TROUGH WILL START TO DO MOST OF ITS DEVELOPMENT WHEN IT
MOVES OVER THE ROCKIES FOR WEDNESDAY TO THURSDAY...HOWEVER  850MB
INDICATES THE MAIN SYSTEM TO STAY IN THE NORTHERN PLAINS. AT THE
SURFACE...THERE IS INDICATION OF THE LOW PASSING THROUGH ON THURSDAY
WITH SOME ASSOCIATED INSTABILITY FOR THE AFTERNOON AND EVENING
HOURS. THUS KEPT THUNDERSTORM CHANCES IN FOR THIS TIME FRAME.
MOVEMENT OF THIS NEXT TROUGH IN THIS EXTENDED IS A BIT QUESTIONABLE
WITH MODEL VARIATION IN THE TIMING...DEPTH AND EXACT LOCATION. THIS
COULD CHANGE ANY POTENTIAL IN POPS. TEMPERATURES ARE ON TRACK TO
CLIMB TO NEAR TO ABOVE NORMAL WITH THURSDAY LOOKING TO BE THE
WARMEST DAY OF THE WEEK WITH THE GOOD SURGE OF WARM AIR ADVECTION
OUT AHEAD OF THE NEXT SYSTEM.

VP

PREV DISCUSSION... /ISSUED 242 PM CDT SAT APR 14 2012/

UPDATE...

12 UTC AND LATER RUC MODEL RUNS SUGGEST DRYLINE WILL BE EVEN SLOWER
TO MOVE ACROSS THE AREA...MOST LIKELY LATER TONIGHT. THIS WILL
IMPACT SEVERE THREAT ACROSS THE AREA. AT THIS TIME...BEST
INSTABILITY/WEAKEST CAP IS OCCURRING ACROSS WESTERN SECTIONS OF
CENTRAL KS WITH CAP HOLDING ON ACROSS MOST OF SOUTH CENTRAL/
SOUTHEAST KS. GIVEN LACK OF SURFACE BOUNDARY AND EXTENSIVE CLOUDS
SO FAR...MAY BE TOUGH TO BREAK CAP ACROSS SOUTH CENTRAL KS THIS
AFTERNOON. HOWEVER A FEW SMALL BREAKS IN CLOUDS ARE EVIDENT IN
VISIBILITY SATELLITE SOUTH/WEST OF ICT. IF STORMS CAN DEVELOP IN
THIS AREA...CLEARLY ENVIRONMENT WOULD BE CONDUCIVE FOR STRONG/
SEVERE STORMS. BIGGEST THREAT TONIGHT IS ROUGHLY ALONG AND SOUTH
OF HIGHWAY 400 ACROSS SOUTH CENTRAL KS...EAST TO HIGHWAY 99 IN
THE 00-04 UTC TIME FRAME...WITH INCREASING ELEVATED STORM RISK
03-06 UTC ACROSS CENTRAL KS EAST OF I-135. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

CONVECTIVE TRENDS WILL BE THE MAIN ISSUE...WITH STRONG-SEVERE
THUNDERSTORMS IN THE VICINITY OF KRSL AT START. ISOLATED-SCATTERED
RAIN SHOWERS/THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AT
KSLN/KHUT/KICT...BUT EXPECT COVERAGE/INTENSITY TO RAMP UP TOWARDS
0000 UTC...WITH 0000 UTC-06 UTC THE MOST ACTIVE AT KHUT/KICT/KSLN.
IFR CONDITIONS...LARGE HAIL AND 50KT+ WINDS WILL BE BRIEFLY
POSSIBLE WITH ANY OF THE SEVERE STORMS. DRYLINE SHOULD ENTER THE
AREA LATER TONIGHT...BRINGING END TO PRECIPITATION AND LOSS OF
CEILING. GUSTY SOUTHWEST WINDS ANTICIPATED BEHIND DRYLINE.
-HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    44  66  45  71 /   0  10  10   0
HUTCHINSON      44  66  42  70 /   0  10  10   0
NEWTON          45  65  42  70 /  10  10  10   0
ELDORADO        45  67  43  71 /  10  10  10   0
WINFIELD-KWLD   45  69  46  72 /  10  10   0   0
RUSSELL         39  64  41  71 /  10  20  10  10
GREAT BEND      39  64  42  70 /  10  20  10   0
SALINA          43  65  41  70 /  10  20  10  10
MCPHERSON       44  65  41  70 /  10  10  10  10
COFFEYVILLE     47  68  44  71 /  10  10  10   0
CHANUTE         47  67  42  70 /  10  10  10   0
IOLA            47  66  42  69 /  10  10  10   0
PARSONS-KPPF    47  68  44  70 /  10  10  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 14, 4:40 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT SAT APR 14 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
440 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH MIDNIGHT. STORMS WILL LIKELY PRODUCE LARGE HAIL TO
THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 75 MPH.
SOME TORNADOES ARE PROBABLE...WITH THE POTENTIAL FOR STRONG
TORNADOES ACROSS SOUTH CENTRAL KANSAS THIS EVENING. THE THREAT FOR
SEVERE STORMS WILL CONTINUE OVERNIGHT UNTIL THE FRONT MOVES
THROUGH...WITH THE THREAT OF SEVERE STORMS LATE TONIGHT ACROSS
SOUTHEAST KANSAS.

STRONG WINDS WILL PERSIST INTO TONIGHT AND THE WIND ADVISORY
REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING IN
SOUTHEAST KANSAS. THE MAIN THREAT WILL BE DIME TO NICKEL SIZED
HAIL.

SUSTAINED WINDS OF 30 MPH ARE POSSIBLE ON SUNDAY AFTERNOON OVER
THE FLINT HILLS.

STRONG THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH THROUGH MIDNIGHT ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Apr 14, 11:35 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TORNADO          8 SE CASSODAY           37.96N 96.53W
04/14/2012                   BUTLER             KS   EMERGENCY MNGR

            ON THE GROUND.

&&

BDK
Local storm report, Apr 14, 11:39 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TSTM WND GST     6 S CASSODAY            37.95N 96.64W
04/14/2012  E70.00 MPH       BUTLER             KS   EMERGENCY MNGR

            60 TO 70 MPH.

&&

BDK
Local storm report, Apr 14, 11:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TORNADO          2 N DERBY               37.58N 97.26W
04/14/2012                   SEDGWICK           KS   TRAINED SPOTTER

            POWER LINES DOWN ON CARS. DAMAGE TO APARTMENTS.

&&

BDK
Special weather statement, Apr 15, 12:11 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1211 AM CDT SUN APR 15 2012

KSZ048-050-067-150545-
ELLSWORTH-RENO-RICE-
1211 AM CDT SUN APR 15 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...RENO AND RICE COUNTIES...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF BROOKVILLE...TO 5 MILES SOUTHWEST OF GENESEO...TO 8 MILES
EAST OF HUDSON...AND MOVING NORTHEAST AT 50 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3887 9793 3826 9793 3812 9791 3800 9848
      3886 9848
TIME...MOT...LOC 0510Z 220DEG 51KT 3883 9794 3850 9816
          3815 9847

KLEINSASSER
Local storm report, Apr 15, 12:36 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     FLOOD            2 S SOUTH WICHITA       37.58N 97.31W
04/15/2012                   SEDGWICK           KS   STORM CHASER

            WATER OVER THE ROAD AT PAWNEE AND MERIDIAN.

&&

BDK
Local storm report, Apr 15, 12:44 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TORNADO          5 W KANOPOLIS STATE PAR 38.65N 98.13W
04/14/2012                   ELLSWORTH          KS   EMERGENCY MNGR

            DAMAGE TO A HOUSE NEAR KANOPOLIS...TIME ESTIMATED

&&

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:12 PM CDTTornado WarningICTReno37 min
Apr 14, 7:34 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno41 min
Apr 14, 7:43 PM CDTSpecial Weather StatementICTRussell32 min
Apr 14, 7:45 PM CDTTornado WarningICTHarper28 min
Apr 14, 7:47 PM CDTTornado WarningICTHarvey, McPherson, Marion28 min
Apr 14, 7:54 PM CDTSevere Thunderstorm WarningICTRussell20 min
Apr 14, 7:54 PM CDTSevere Thunderstorm WarningICTBarton36 min
Apr 14, 8:10 PM CDTTornado Warning Tornado observedICTMcPherson, Marion50 min
Apr 14, 8:14 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell46 min
Apr 14, 8:22 PM CDTTornado Warning Tornado observedICTHarper38 min
Apr 14, 8:32 PM CDTTornado WarningICTLincoln, Russell28 min
Apr 14, 8:40 PM CDTTornado WarningICTMarion31 min
Apr 14, 8:47 PM CDTTornado Warning Tornado observedSignificant damage threatICTHarper, Sumner43 min
Apr 14, 9:19 PM CDTTornado Warning EmergencyTornado observedSignificant damage threatICTSumner41 min
Apr 14, 9:30 PM CDTTornado Warning Tornado observedSignificant damage threatICTSedgwick45 min
Apr 14, 9:32 PM CDTTornado Warning Tornado observedICTBarton, Reno, Rice43 min
Apr 14, 10:09 PM CDTTornado Warning Tornado observedSignificant damage threatICTSedgwick51 min
Apr 14, 10:10 PM CDTTornado Warning Tornado observedSignificant damage threatICTEllsworth, McPherson, Rice32 min
Apr 14, 10:13 PM CDTTornado Warning Tornado observedICTEllsworth, McPherson, Rice, Saline37 min
Apr 14, 10:27 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatICTButler, Sedgwick33 min
Apr 14, 10:38 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 14, 10:40 PM CDTTornado Warning Tornado observedSignificant damage threatICTMcPherson, Saline50 min
Apr 14, 10:41 PM CDTTornado Warning Tornado observedSignificant damage threatICTButler49 min
Apr 14, 10:47 PM CDTTornado WarningICTEllsworth, Rice43 min
Apr 14, 11:03 PM CDTAreal Flood WarningICTButler3 hr
Apr 14, 11:12 PM CDTAreal Flood WarningICTBarton, Ellsworth, Rice, Saline4 hr
Apr 14, 11:24 PM CDTTornado Warning Tornado observedICTButler, Chase, Greenwood51 min
Apr 14, 11:27 PM CDTTornado Warning Tornado observedICTEllsworth, Lincoln, Saline48 min
Apr 15, 12:11 AM CDTSpecial Weather StatementICTEllsworth, Rice34 min
Apr 15, 12:33 AM CDTSevere Thunderstorm WarningICTRice27 min
Apr 15, 12:48 AM CDTSevere Thunderstorm WarningICTHarper42 min
Apr 15, 1:02 AM CDTSevere Thunderstorm WarningICTKingman43 min
Apr 15, 2:36 AM CDTSpecial Weather StatementICTButler39 min
Apr 15, 3:40 AM CDTSpecial Weather StatementICTCowley35 min
Apr 15, 4:03 AM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson27 min
Apr 15, 4:03 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more16 hr
Apr 15, 5:01 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson59 min
Apr 15, 6:03 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.